MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038270
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon difficulty removal occurred.The target lesion was located in the proximal left anterior descending artery.A 2.75mm x 38mm synergy ii drug-eluting stent was advanced to treat the lesion.However, upon deflation, the delivery balloon got caught in the stent.As the physician pulled the device with some extra effort, the wire and guide catheter were also pulled out.The stent was deployed fine and the procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: stent delivery system was returned for analysis.The stent was not returned for analysis as it was deployed in the patient¿s body as per complaint report.The balloon cones were reviewed the balloon wings were relaxed and appearing as if the balloon was subjected to positive pressure, the distal section of the balloon body appeared as if it was partially deflated.This appearance of the distal balloon section is an indication that the balloon could have been removed from the patient¿s body before it was fully deflated.It was also noted during analysis that the balloon body was covered in medium resembling blood.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found multiple hypotube kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found that the port bond was stretched, inner shaft polymer extrusion was stretched and narrowed at 2 mm distal from the bi-component bond and it was also noted that the mid-shaft was twisted and stretched 135 mm distal from the hypotube/mid-shaft bond.The bi-component bond and the proximal weld showed no signs of damage or strain.It was not possible to load a recommended 0.014¿¿ guidewire due to the damage to the port bond and shaft polymer extrusion.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited (b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7202393
Report Number2134265-2017-13377
Device Sequence Number19203836
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public08714729840404
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2018
Device Model NumberH7493926038270
Device Catalogue Number39260-3827
Device Lot Number0021286618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 12/23/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR